Alert archive / New York / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 22, NWS New York, NY

July 1, 2013Bronx County, New York County, Westchester County, New York; Bergen County, New Jersey

NWS New York, NY issued this severe thunderstorm warning at Jul 1, 2013, 10:00 AM EDT for Bronx County, New York County, Westchester County, New York; Bergen County, New Jersey. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2013, 10:00 AM EDT (14:00 UTC)
Expired
Jul 1, 2013, 10:30 AM EDT
In force
30 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Bergen County, NJ, Bronx County, NY, New York County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 91 km from the middle of the area, began a volume at 14:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 10:20 AM EDTTSTM WND DMGYonkers, NYMULTIPLE TREES DOWN ALONG RIVERDALE AVENUE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 2.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2013-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 687 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2013-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
687 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
438 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

140 
WUUS51 KOKX 011400
SVROKX
NJC003-NYC005-061-119-011430-
/O.NEW.KOKX.SV.W.0022.130701T1400Z-130701T1430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1000 AM EDT MON JUL 1 2013

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN NEW YORK (MANHATTAN) COUNTY IN SOUTHEAST NEW YORK...
  BRONX COUNTY IN SOUTHEAST NEW YORK...
  SOUTHERN WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
  EASTERN BERGEN COUNTY IN NORTHEAST NEW JERSEY...

* UNTIL 1030 AM EDT...

* AT 957 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 
  60 MPH. THIS STORM WAS LOCATED NEAR RIDGEFIELD NEW JERSEY...AND
  MOVING  NORTHEAST AT 35 MPH.

LAT...LON 4082 7402 4080 7405 4082 7408 4101 7393
      4100 7391 4100 7389 4105 7389 4106 7388
      4097 7368 4080 7399
TIME...MOT...LOC 1358Z 217DEG 30KT 4083 7400

$$

JST
2 follow-up statements
506 
WWUS51 KOKX 011411
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1011 AM EDT MON JUL 1 2013

NJC003-NYC061-011420-
/O.CAN.KOKX.SV.W.0022.000000T0000Z-130701T1430Z/
BERGEN NJ-NEW YORK (MANHATTAN) NY-
1011 AM EDT MON JUL 1 2013

...THE SEVERE THUNDERSTORM WARNING FOR NEW YORK (MANHATTAN) AND
SOUTHEASTERN BERGEN COUNTIES IS CANCELLED...

LAT...LON 4085 7393 4088 7391 4088 7393 4099 7389
      4105 7389 4106 7388 4097 7368 4084 7392
TIME...MOT...LOC 1410Z 217DEG 30KT 4091 7392

$$

NYC005-119-011430-
/O.CON.KOKX.SV.W.0022.000000T0000Z-130701T1430Z/
WESTCHESTER NY-BRONX NY-
1011 AM EDT MON JUL 1 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT
FOR BRONX AND WESTCHESTER COUNTIES...

AT 1009 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS 
UP TO 60 MPH NEAR RIVERDALE IN THE BRONX...MOVING NORTHEAST AT 35 
MPH.

LAT...LON 4085 7393 4088 7391 4088 7393 4099 7389
      4105 7389 4106 7388 4097 7368 4084 7392
TIME...MOT...LOC 1410Z 217DEG 30KT 4091 7392

$$

JST
498 
WWUS51 KOKX 011423
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1023 AM EDT MON JUL 1 2013

NYC005-011432-
/O.CAN.KOKX.SV.W.0022.000000T0000Z-130701T1430Z/
BRONX NY-
1023 AM EDT MON JUL 1 2013

...THE SEVERE THUNDERSTORM WARNING FOR BRONX COUNTY IS CANCELLED...

LAT...LON 4089 7383 4091 7385 4090 7386 4090 7387
      4092 7392 4099 7389 4105 7389 4106 7388
      4097 7368
TIME...MOT...LOC 1422Z 220DEG 20KT 4096 7385

$$

NYC119-011430-
/O.CON.KOKX.SV.W.0022.000000T0000Z-130701T1430Z/
WESTCHESTER NY-
1023 AM EDT MON JUL 1 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT 
FOR SOUTHERN WESTCHESTER COUNTY...

AT 1021 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A STRONG THUNDERSTORM NOW NEAR YONKERS...MOVING NORTHEAST 
AT 25 MPH.  THE STORM IS CURRENTLY WEAKENING AND THE WARNING WILL 
EXPIRE AT 1030 AM. 


LAT...LON 4089 7383 4091 7385 4090 7386 4090 7387
      4092 7392 4099 7389 4105 7389 4106 7388
      4097 7368
TIME...MOT...LOC 1422Z 220DEG 20KT 4096 7385

$$

JST

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 7:52 AM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jul 1, 7:52 AM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
752 AM EDT MON JUL 1 2013

.SYNOPSIS...
THE AREA REMAINS POSITIONED BETWEEN A STATIONARY FRONT TO THE WEST
AND A STRONG BERMUDA HIGH TO THE EAST THROUGH TONIGHT. THE STRONG
SUBTROPICAL HIGH OVER THE WESTERN ATLANTIC WILL REMAIN IN CONTROL
OF THE WEATHER ACROSS THE TRI-STATE AREA THROUGH THE UPCOMING
WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FORECAST UPDATED TO REFLECT AREA OF SHOWERS AND THUNDERSTORMS
DEVELOPING OVER ORANGE COUNTY AT THIS TIME. SLOW MOVEMENT EASTWARD
IS EXPECTED THROUGHOUT THE MORNING. HEAVY RAINFALL IS ASSOCIATED
WITH THESE SHOWERS AND THUNDERSTORMS. WITH TRAINING A CONCERN AND RECENT
HEAVY RAINFALL...ESPECIALLY IN ORANGE COUNTY...FLASH FLOODING IS A
POSSIBILITY.

A WEAK SHORTWAVE ALONG A STALLED FRONTAL BOUNDARY CURRENTLY
STRETCHING FROM CENTRAL MAINE...SOUTHEAST INTO CENTRAL
PENNSYLVANIA...WILL LIFT NNEWD. THIS AREA OF SHOWERS AND
THUNDERSTORMS WILL GROW IN COVERAGE AS THE MORNING PROGRESS WITH
OROGRAPHIC LIFT IN CONJUNCTION WITH ANY LIFT FROM THE WEAKENING
FRONTAL BOUNDARY. PWATS OF AROUND 2 INCHES SEEN IN THE 00Z
SOUNDING AND IN THE FORECAST AS WELL AS 3 HOUR FLASH FLOOD
GUIDANCE IN PORTIONS OF THE LOWER HUDSON VALLEY INTO NORTHEAST NJ
OF BETWEEN 1-2 INCHES. THE HRRR HAS BEEN CONSISTENT FROM RUN TO
RUN WITH AN AREA OF MODERATE TO HEAVY RAINFALL OVER THIS AREA.
THIS...IN CONJUNCTION WITH A LOW LEVEL JET MOVING INTO THE
AREA...AS WELL AS RECENT HEAVY RAINFALL IN PORTIONS OF THE
PREVIOUSLY MENTIONED AREAS WILL MEAN FLASH FLOODING IS POSSIBLE
THROUGH THIS EVENING. FOR ALL OTHER AREAS...SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE DAY...BUT THESE
AREAS WILL BE FARTHER AWAY FROM THE FRONTAL BOUNDARY...AND HAVE
NOT RECEIVED AS MUCH RAIN RECENTLY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL DECREASE OVER
THE AREA AS BERMUDA HIGH PRESSURE CONTINUES TO BUILD INTO THE
REGION MONDAY NIGHT. POPS INCREASE AGAIN ON TUESDAY WITH A MOIST
AIRMASS IN PLACE...AND SOME WEAK LIFTING WITH THE WEAK BOUNDARY
STILL IN THE VICINITY...HOWEVER THE CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL NOT BE AS HIGH MONDAY.

THERE IS A HIGH RIP CURRENT RISK AT ATLANTIC BEACHES INTO MONDAY
EVENING.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
GLOBAL MODELS CONTINUE TO RETROGRADE THE SUBTROPICAL HIGH OVER THE
WESTERN ATLANTIC INTO THE MID ATLANTIC STATES BY NEXT WEEKEND. THIS
WILL MEAN A CONTINUATION OF WARM...MUGGY CONDITIONS. HOWEVER...THE
RIDGING WILL ALSO ALLOW FOR DRYING AND WARMING OF THE VERTICAL
COLUMN...WHICH IN TURN WILL ALLOW THE CONVECTION TO BECOME MORE
DIURNAL IN NATURE. THE DRYING PROFILE AND A WIND SHIFT TO THE W/SW
BY NEXT WEEKEND WILL ALSO ALLOW FOR A GRADUAL WARMUP. 85H TEMPS
DURING THIS TIME WILL AVERAGE 16 TO 18 DEG C. HEIGHTS BEGIN TO FALL
FRI INTO SAT AS SHORT WAVES IN THE WESTERLIES BEGIN TO IMPINGE ON
THE NORTHERN FLANK OF THE RIDGE. CONVECTION THOUGH STILL APPEARS TO
BE SCT IN NATURE NEXT WEEKEND WITH NO STRONG TRIGGER OR DYNAMICS TO
RELY ON.

HIGHS DURING THIS TIME WILL GENERALLY BE IN THE MID TO UPPER 80S
INLAND AND THE UPPER 70S TO LOWER 80S ALONG THE IMMEDIATE COAST.
LOWS WILL BE AROUND 70. THIS IS ABOUT 5 DEGREES ABOVE NORMAL.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
VARYING CONDITIONS THROUGH THE DAY WITH PERIODS OF PCPN.

ONE AREA OF HIGH CONFIDENCE IS WINDS...WHICH SHOULD REMAIN
SOUTHERLY THROUGH THE DAY. INITIALLY BETWEEN 5 AND 10 KTS...EXPECT
TO INCREASE BETWEEN 10 AND 15 KTS BY THIS AFTN...LASTING INTO THE
EVENING.

MOD CONFIDENCE ON THE TIMING/COVERAGE OF THE DEVELOPMENT OF SCT
SHOWERS WITH AN ISOLATED THUNDERSTORM THIS MORNING AND THEN AGAIN
LATER THIS AFTN...WITH SOME OF THE STORMS PRODUCING HEAVIER RAINS.
HIGHER CONFIDENCE OF TSTM ACTIVITY OCCURRING AT SITES WEST OF
NYC...THOUGH A STRAY TSTM COULD MAKE IT INTO THE CITY TERMINALS.
EXPECTING JUST SHRA OVER LI/CT SITES. PSBL PCPN AGAIN TONIGHT BUT
TOO LOW OF CONFIDENCE AT THIS TIME TO INCLUDE.

CIGS AND VIS WILL GO UP AND DOWN WITH SPOTTY PCPN. FOR THE
DAY...CURRENTLY THINKING MVFR CONDITIONS...THOUGH THE HEAVIER PCPN
MAY BRING IN IFR OR LOWER.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: PCPN START TIME MAY BE 1-2 HRS LATER. TSTMS
EXPECTED TO BE ISO IN NATURE THIS MORNING...BCMG MORE WIDESPREAD
THIS AFTN.

THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH IMPLIES
SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.

KJFK FCSTER COMMENTS: PCPN START TIME MAY BE 1-2 HRS LATER. TSTMS
EXPECTED TO BE ISO IN NATURE TODAY. LIFR CONDITIONS MAY LINGER 1-2
HOURS MORE.

KLGA FCSTER COMMENTS: PCPN START TIME MAY BE 1-2 HRS LATER. TSTMS
EXPECTED TO BE ISO IN NATURE TODAY.

KTEB FCSTER COMMENTS: PCPN START TIME MAY BE 1-2 HRS LATER. TSTMS
EXPECTED TO BE ISO IN NATURE THIS MORNING...BCMG MORE WIDESPREAD
THIS AFTN.

KHPN FCSTER COMMENTS: PCPN START TIME MAY BE 1-2 HRS LATER. TSTMS
EXPECTED TO BE ISO IN NATURE TODAY.

KISP FCSTER COMMENTS: PCPN START TIME MAY BE 1-2 HRS LATER. LOW
CONFIDENCE OF TSTMS TODAY. LIGHT PCPN THIS MORNING...BCMG HEAVIER
THIS AFTN.

.OUTLOOK FOR 12Z TUESDAY THROUGH FRIDAY...
.TUES-FRI...
SUB VFR POSSIBLE IN ANY ISOLD-SCT SHRA/TSTMS...GENERALLY EXPECTED
DURING THE AFTN/EVENING.

IFR OR LOWER PSBL AT COASTAL TERMINALS IN MAINLY OVERNIGHT/EARLY
MORNING STRATUS/FOG.

&&

.MARINE...
DENSE FOG OVER ALL WATERS EXCEPT THE WESTERN SOUND THROUGH 2 PM
THIS MORNING. THEREAFTER...FOG SHOULD BURN OFF. THERE WILL BE A
CHANCE FOR SHOWERS AND THUNDERSTORMS OVER ALL WATERS TODAY.
PERSISTENT S SWELL WILL KEEP SEAS ON THE COASTAL OCEAN WATERS AT
SCA LEVELS.

A GRADUALLY VEERING SLY FLOW TO THE W/SW BY NEXT WEEKEND SHOULD
ALLOW MARGINAL SCA SEAS ON THE OCEAN WATERS TO FALL BELOW 5 FT BY
THE TIME THE WEEKEND ROLLS AROUND.

&&

.HYDROLOGY...
CONCERN FOR FLASH FLOODING OVER LOWER HUDSON VALLEY AND NORTHEAST
NJ THROUGH THIS EVENING. BETWEEN 1 AND 2 INCHES OF RAINFALL IS
FORECAST...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. WITH RECENT HEAVY
RAINS OVER SOME OF THESE AREAS...AND PWATS AROUND 2
INCHES...AND 3-HR FLASH FLOOD GUIDANCE BETWEEN 1 AND 2
INCHES...SOME RIVERS AND STREAMS MAY APPROACH AND EXCEED BANKFULL.

SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE THROUGH THE UPCOMING
WEEK WITH POTENTIALLY LOCALLY HEAVY RAINFALL. THE CHANCES FOR
WIDESPREAD PRECIP WILL DECREASE EACH DAY THROUGH THE WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND STREAMS...INCLUDING
OBSERVED AND FORECAST RIVER STAGES...PLEASE VISIT THE ADVANCED
HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NYZ067>070.
NJ...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NJZ002-004-006-
     103>108.
MARINE...DENSE FOG ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR ANZ330-
     338-340-345-350-353-355.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT TUESDAY
     FOR ANZ350-353-355.

&&

SYNOPSIS...JP/DW
NEAR TERM...JP
SHORT TERM...JP
LONG TERM...DW
AVIATION...SEARS
MARINE...JP/DW
HYDROLOGY...JP/DW
Hazardous weather outlook, Jul 1, 6:23 AM EDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
623 AM EDT MON JUL 1 2013

NYZ075-080-081-178-179-021030-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
623 AM EDT MON JUL 1 2013

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NYZ071>074-078-079-176-177-021030-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-
623 AM EDT MON JUL 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002-004-006-103>108-NYZ067>070-021030-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
623 AM EDT MON JUL 1 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-338-340-345-350-353-355-021030-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
623 AM EDT MON JUL 1 2013

...DENSE FOG ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-021030-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
623 AM EDT MON JUL 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jul 1, 9:05 AM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
905 AM EDT MON JUL 1 2013

NJZ105-107-011345-
WESTERN ESSEX-WESTERN UNION-
905 AM EDT MON JUL 1 2013

...TORRENTIAL RAIN WITH STRONG GUSTY WINDS TO AFFECT WESTERN ESSEX
AND WESTERN UNION COUNTIES...

AT 901 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BOUND BROOK MOVING NORTHEAST AT 30 MPH.

GUSTY WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 4074 7438 4075 7437 4076 7438 4080 7437
      4082 7434 4085 7433 4077 7421 4068 7428
      4060 7432 4059 7446 4060 7446 4063 7442
      4066 7441 4065 7445 4067 7447

JST

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 4:34 AM EDTFlash Flood WatchOKXBronx, Kings, New York, Orange, Putnam, Queens and 3 more41 hr
Jul 1, 5:30 AM EDTAreal Flood AdvisoryOKXOrange60 min
Jul 1, 5:52 AM EDTFlash Flood WarningOKXOrange4 hr
Jul 1, 6:06 AM EDTMarine Dense Fog AdvisoryOKX30 hr
Jul 1, 7:07 AM EDTAreal Flood AdvisoryOKXOrange83 min
Jul 1, 8:35 AM EDTFlash Flood WarningOKXOrange, Rockland6 hr
Jul 1, 9:47 AM EDTAreal Flood AdvisoryOKXOrange118 min
Jul 1, 10:00 AM EDTFlash Flood WarningOKXOrange, Putnam2 hr
Jul 1, 10:03 AM EDTFlash Flood WarningOKXBronx, Kings, New York, Queens, Richmond, Westchester6 hr
Jul 1, 11:47 AM EDTAreal Flood AdvisoryOKXKings, Nassau, Queens118 min
Jul 1, 12:26 PM EDTAreal Flood AdvisoryOKXSuffolk2 hr
Jul 1, 12:34 PM EDTAreal Flood AdvisoryOKXWestchester116 min
Jul 1, 1:35 PM EDTAreal Flood AdvisoryOKXOrange115 min
Jul 1, 4:30 PM EDTAreal Flood AdvisoryOKXOrange2 hr
Jun 30, 8:56 PM EDTAreal Flood AdvisoryOKXPassaic94 min
Jul 1, 9:05 AM EDTSpecial Weather StatementOKXEssex, Union40 min
Jul 1, 9:14 AM EDTTornado WarningOKXEssex, Union31 min

Nearby

Severe Thunderstorm Warnings in New York, 2013Severe Thunderstorm Warnings in New Jersey, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.